Abstract and Applied Analysis

Evolutionary variational inequalities arising in quasistatic frictional contact problems for elastic materials

Dumitru Motreanu and Mircea Sofonea

Full-text: Open access

Abstract

We consider a class of evolutionary variational inequalities arising in quasistatic frictional contact problems for linear elastic materials. We indicate sufficient conditions in order to have the existence, the uniqueness and the Lipschitz continuous dependence of the solution with respect to the data, respectively. The existence of the solution is obtained using a time-discretization method, compactness and lower semicontinuity arguments. In the study of the discrete problems we use a recent result obtained by the authors (2000). Further, we apply the abstract results in the study of a number of mechanical problems modeling the frictional contact between a deformable body and a foundation. The material is assumed to have linear elastic behavior and the processes are quasistatic. The first problem concerns a model with normal compliance and a version of Coulomb′s law of dry friction, for which we prove the existence of a weak solution. We then consider a problem of bilateral contact with Tresca′s friction law and a problem involving a simplified version of Coulomb′s friction law. For these two problems we prove the existence, the uniqueness and the Lipschitz continuous dependence of the weak solution with respect to the data.

Article information

Source
Abstr. Appl. Anal., Volume 4, Number 4 (1999), 255-279.

Dates
First available in Project Euclid: 9 April 2003

Permanent link to this document
https://projecteuclid.org/euclid.aaa/1049907227

Digital Object Identifier
doi:10.1155/S1085337599000172

Mathematical Reviews number (MathSciNet)
MR1813003

Zentralblatt MATH identifier
0974.58019

Subjects
Primary: 58E35: Variational inequalities (global problems) 35K85
Secondary: 73T05 73V25

Citation

Motreanu, Dumitru; Sofonea, Mircea. Evolutionary variational inequalities arising in quasistatic frictional contact problems for elastic materials. Abstr. Appl. Anal. 4 (1999), no. 4, 255--279. doi:10.1155/S1085337599000172. https://projecteuclid.org/euclid.aaa/1049907227


Export citation